Hail, Wayne
- When
- June 30, 9:35 PM CST
- Where
- Wayne County, 18 mi NW of Wayne
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.417, -97.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 1:45 PM CST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 245 PM CDT SAT JUN 30 2001 SFC BOUNDRY AT 18Z EXTENDED FROM VICINITY OF IA/MN BORDER INTO NERN AND S CNTRL NEBRASKA. SMALL MCS OVER SD CONTINUES TO WORK ITS WAY TO THE ESE ALONG NRN BORDER. NEW CONVECTION HAD RECENTLY DEVELOPED OVER NORTHERN IOWA NEAR BOUNDRY. EXPECT GENERAL INCREASE IN COVERAGE ALONG THE BOUNDRY DURING THE AFTERNOON BUT BOTH SHORT RANGE MODELS INDICATING WEAK SHEAR ACROSS THE AREA THROUGH THE EVENING. PW AROUND 1.5 INCHES THIS MORNING SO THREAT OF HEAVY RAIN WITH THESE STORMS AND SOME DOWNBURST WIND EVENTS. FRONT GRADUALLY PUSHES SOUTH TONIGHT TO VICINITY OF NRN MO AND NRN KS BY 12Z SUNDAY THEN HANGS UP ACROSS WRN NEB INTO NERN KS AS STRONG HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION. PREFER M_ETA HANDLING OF THE SHALLOW COOL AIR THAT MOVES INTO THE AREA ON SUNDAY WITH CONSIDERABLE CLOUDS AND LINGERING SHOWERS INTO THE MORNING. ANOTHER MCS INDICATED SUNDAY NIGHT DEVELOPING ON PERIPHERY OF THE FLOW AROUND UPPER RIDGE. CURRENT FORECAST HANDLES THESE FEATURES WELL SO WILL CONTINUE ALONG THAT TREND. TEMPERATURES WILL BE MAIN QUESTION BOTH SUNDAY AND MONDAY WITHB GUIDANCE SHOWING A WIDE SPREAD BETWEEN THE MOS NUMBERS. WILL GENERALLY STAY WITH CURRENT FORECAST WHICH BLENDS MORE WITH THE NGM AND ETA FOR DAYTIME HIGHS. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045 -050>053-065>068-078-088>093-010400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 556 PM CDT SAT JUN 30 2001 THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT SPOTTERS SHOULD NOT BE NEEDED TONIGHT IN NORTHEAST NEBRASKA. A WEAK COOL FRONT WILL CONTINUE TO STRETCH FROM SOUTHEAST SOUTH DAKOTA INTO WEST CENTRAL IOWA THIS EVENING...AND ANOTHER WEAK BOUNDARY LEFT OVER FROM STORMS THAT OCCURRED EARLIER IN THE DAY WILL LINGER IN EAST CENTRAL NEBRASKA THIS EVENING. THE AIRMASS IN THE REGION IS MOIST AND UNSTABLE...WHICH WILL SUPPORT THE DEVELOPMENT OF A FEW ADDITIONAL STORMS TONIGHT. ANY NEW STORMS WILL SLOWLY MOVE SOUTHEAST INTO AREAS SOUTH OF INTERSTATE 80. THERE IS LITTLE WIND SHEAR THIS EVENING...SO ANY NEW THUNDERSTORMS SHOULD BE SOMEWHAT DISORGANIZED AND SHORT LIVED. THUS ONLY MODERATE TO HEAVY RAIN IS EXPECTED FROM MOST OF THESE STORMS...ALTHOUGH THERE WILL BE A SMALL CHANCE FOR A BRIEF DAMAGING WIND GUST...AS WELL AS HAIL UP TO AN INCH IN DIAMETER. DDN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254251.